Tornado, Weld
- When
- April 25, 2:02 PM MST
- Where
- Weld County, 3.44 mi WSW of Lucerne
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -104.740
A weak landspout formed briefly but did no damage.
A severe thunderstorm produced nickel to quarter size hail in Douglas County. In addition, a weak tornado touched down in Greeley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced nickel to quarter size hail in Douglas County. In addition, a weak tornado touched down in Greeley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 25, 8:19 AM MST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 919 AM MDT MON APR 25 2016 .UPDATE... ISSUED AT 855 AM MDT MON APR 25 2016 THE UPPER LOW IN NEVADA WILL SLOWLY MOVE NORTHEAST TODAY INTO CENTRAL UTAH. SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS OF COLORADO THIS AFTERNOON. PREVIOUS FORECAST IN GOOD SHAPE...JUST EDGED UP POPS IN HIGH COUNTRY FOR LATER THIS AFTERNOON. THERE IS SOME HINT ON NAM OF A DRY SLOT ENDING SHOWERS FOR MANY AREAS LATE TONIGHT...WILL ADDRESS THAT IN AFTERNOON FORECAST. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM MDT MON APR 25 2016 CURRENT SATELLITE PICTURES ARE SHOWING SOME LEE WAVE CLOUDINESS OVER THE FOOTHILLS AND IMMEDIATE PLAINS OF THE FRONT RANGE. SOUTHEASTERLY LOW LEVEL WINDS ARE PREDOMINATE OVER THE PLAINS INTO THE LOWER FOOTHILLS. MODELS HAVE 50 TO 80 KNOT SOUTHWESTERLY JET LEVEL FLOW OVER THE CWA TODAY THROUGH THIS EVENING. THEN THE FLOW BECOMES DUE SOUTHERLY THROUGH 12Z TUESDAY MORNING WITH A CLOSED UPPER LEVEL CIRCULATION CENTERED OVER NORTHWEST TO NORTH CENTRAL COLORADO. THERE IS PRETTY DECENT UPWARD QG VERTICAL VELOCITY PROGGED FOR THE CWA FROM LATE THIS MORNING WELL INTO TUESDAY. THE BOUNDARY LAYER FLOW IS PROGGED TO BE SOUTH TO SOUTHEASTERLY TODAY AND TONIGHT. FOR MOISTURE...THERE IS NOT VERY MUCH PROGGED TODAY...JUST SOME MID AND UPPER LEVEL CLOUDINESS MAINLY OVER THE WESTERN HALF OF THE CWA. MOISTURE INCREASES A BIT TONIGHT BEST FOR THE MOUNTAINS. THERE IS SOME CAPE AROUND THIS AFTERNOON AND OVERNIGHT. THE HIGHEST VALUES ARE IN THE MOUNTAINS AND FOOTHILLS AROUND 00Z THIS AFTERNOON. THERE AREA A FEW AREAS NEARING 1000 J/KG OVER THE EASTERN PLAINS FROM MID EVENING INTO THE OVERNIGHT PERIOD. LAPSE RATES ARE PRETTY STEEP OVER THE FOOTHILLS AND ADJACENT PLAINS BETWEEN 21Z AND 03Z LATE TODAY INTO EARLY EVENING. THERE IS A TAD OF MEASURABLE PRECIPITATION ON THE QPF FIELDS THIS AFTERNOON AND THIS EVENING. THERE IS A TINY BIT OVER THE PLAINS UNTIL 00Z THIS AFTERNOON...THEN THERE IS A BIT MORE...MOSTLY OVER THE NORTHERN HALF. SO FOR POPS...WILL GO WITH 10-30%S OVER THE MOUNTAINS THIS AFTERNOON...WITH SOME 10-20%S FOR THE PLAINS LATE THIS AFTERNOON. THERE MAY SOME THUNDER BUT MOSTLY THE STORMS WILL BE WIND PRODUCERS OUT ON THE PLAINS. WILL INCREASE THE POPS THIS EVENING IN THE MOUNTAINS TO 30-50%S WITH SNOW WELL DOWN INTO THE FOOTHILLS BY 12Z. FOR THE PLAINS...POPS WILL BE IN THE 10% SOUTH TO 50% NORTH RANGE OVERNIGHT. THERE MAY BE A TAD OF SNOW MIXED IN FOR 1-2 HOURS BEFORE 12Z MOSTLY ABOVE 5000 FEET. NO ACCUMULATIONS. NO HIGHLIGHTS. FOR TEMPERATURES ...TODAY'S HIGHS LOOK TO BE 1.0-3.5 C WARMER THAN SUNDAY'S HIGHS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 111 AM MDT MON APR 25 2016 UPPER LEVEL CLOSED LOW WILL MOVE INTO THE REGION BY TUESDAY MORNING BRINING CONTINUED RAIN/SNOW TO THE MOUNTAINS AND RAIN ON THE PLAINS BY FRIDAY AFTERNOON/EVENING. A STRONG SURFACE LOW WILL BE OVER THE EASTERN PLAINS TUESDAY WITH HELP TO KEEP PRECIPITATION OUT OF SE CO BUT WILL BRING SOME INCREASED MOISTURE TO NE CO AND THE MOUNTAINS. COOLER AIR BEHIND THE EXITING SFC LOW WILL BRING INCREASED CHANCES OF A RAIN AND SNOW MIXTURE DOWN INTO THE LOWER FOOTHILLS AND URBAN CORRIDOR BY TUESDAY EVENING. MODELS STILL SUGGESTING THAT A MAJORITY OF THE ACCUMULATING SNOWFALL WILL BE OVER THE HIGHER ELEVATIONS WITH UPWARDS OF 6 INCHES POSSIBLE BY INTENSITY MORNING. FOR WEDNESDAY A COOLER TREND TAKES HOLD WITH HIGHS ROUGHLY 10 DEGREES BELOW NORMAL WITH TEMPS IN THE 50S AND LOWS HOVERING AROUND FREEZING FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND. ON WEDNESDAY SUBSIDENCE WILL START TO BUILD IN WITH AN UPPER LEVEL RIDGE DRYING OUT CONDITIONS ON THE PLAINS BUT KEEPING A SLIGHT CHANCE OF RAIN IN THE MOUNTAINS DUE TO SOME LOW LEVEL MOISTURE. IN THE EXTENDED MODELS THE NEXT STORM SYSTEM IS STARTING TO TAKE SHAPE. 00Z EC HAS THE LOW CENTER FURTHER SOUTH THEN THE 00Z GFS WITH THE CANADIANS MORE IN LINE WITH THE EC. THE GFS CURRENTLY HAS A MORE FAVORABLE UPSLOPE OUTCOME WITH INCREASING MOISTURE THROUGH SATURDAY. MODEL SOUNDINGS SHOW TEMPERATURES HIGH ENOUGH ON THE PLAINS TO BRING RAIN OR GRAUPEL VS SNOW BUT WITH EVAPORATIVE COOLING AND CONTINUED PRECIPITATION CANNOT RULE OUT SNOW ON THE PLAINS COME SATURDAY EVENING. THIS SYSTEM WILL CONTINUE THROUGH SATURDAY WITH ANOTHER FOLLOWING CLOSELY BEHIND ON SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 917 AM MDT MON APR 25 2016 SOUTHEAST WINDS WILL PERSIST TODAY...THEN GO TO A DRAINAGE SOUTH WIND OVERNIGHT. TOMORROW A FRONT WILL DROP ACROSS THE AREA IN THE AFTERNOON...WITH WINDS BECOMING NORTHERLY. THE AIRMASS WILL BECOME INCREASINGLY MOIST AND UNSTABLE...AND ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON THROUGH THE EVENING...WITH ISOLATED SHOWERS POSSIBLE OVERNIGHT. SOME GUSTS TO 35 KNOTS WILL BE POSSIBLE NEAR THE THUNDERSTORMS THIS AFTERNOON AND EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RTG SHORT TERM...RJK LONG TERM...BOWEN AVIATION...RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1148 AM MDT MON APR 25 2016 COZ030>051-261748- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1148 AM MDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGH COUNTRY THIS AFTERNOON...AND SPREAD TO THE PLAINS LATE IN THE AFTERNOON. GUSTS ABOVE 40 MPH WILL BE POSSIBLE NEAR THE STORMS. BY EARLY EVENING...SHOWERS IN THE MOUNTAINS WILL CHANGE TO SNOW... BY LATE EVENING SNOW WILL ALSO DEVELOP IN THE FOOTHILLS. SNOW ACCUMULATIONS TONIGHT WILL RANGE FROM 1 TO 5 INCHES IN THE MOUNTAINS ABOVE 9000 FEET....THE VALLEYS MAY SEE UP TO 2 INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER CHANCES WILL INCREASE FOR THE HIGH COUNTRY ON TUESDAY TOGETHER WITH A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. PRECIPITATION WILL LIKELY CHANGE TO ALL SNOW IN THE HIGH COUNTRY BY NIGHTFALL WITH A FEW INCHES OF ACCUMULATION POSSIBLE AT HIGHER ELEVATIONS BY MORNING. AT LOWER ELEVATIONS...THERE IS A CHANCE OF RAIN SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING FOLLOWING THE PASSAGE OF STRONG COLD FRONT AROUND MIDDAY. A FEW STORMS ON THE PLAINS COULD PRODUCE BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL. THERE IS A CONTINUED CHANCE FOR SHOWERS AND PERHAPS A FEW THUNDERSTORMS ON WEDNESDAY AND THURSDAY...WITH SNOW IN THE HIGH COUNTRY AND RAIN AT LOWER ELEVATIONS. PRECIPITATION AMOUNTS SHOULD GENERALLY BE LIGHT. TEMPERATURES WEDNESDAY NIGHT ON THE PLAINS MAY BE COLD ENOUGH FOR A MIX OF RAIN AND SNOW WITH LITTLE TO NO ACCUMULATION EXPECTED. THIS COOLER...WET AND UNSETTLED WEATHER PATTERN MAY EXTEND WELL INTO THE WEEKEND WITH THE POSSIBILITY OF A STRONGER STORM SYSTEM MOVING ACROSS COLORADO FRIDAY INTO SATURDAY. AREAS OVER AND ALONG THE FRONT RANGE MOUNTAINS COULD POSSIBLY SEE SIGNIFICANT PRECIPITATION WITH THIS STORM SYSTEM. IT IS TOO EARLY TO KNOW WITH ANY CERTAINTY IF PRECIPITATION ON THE PLAINS WILL BE RAIN OR SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RTG/BAKER
The Denver radar (KFTG), 77 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
4 hail, 1 tornado. Local standard time, as filed.
A weak landspout formed briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyThe tornado archive for Colorado, 2016Warnings in Colorado, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629691, 629681, 629683, 629684, 629685.